MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; ACCEL PLT,PLASMA,ISBT
Catalog Number 5803003
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Customer that the trima device alarmed "centrifuge pressure high" during the run.They checked and found that there was ongoing bubble generation at anticoagulant (ac)/draw/return manifold.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, a.4, b.5, e.1, h.6 h.11 and a correction in d.3.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Per follow up from the customer, the operator checked and found there was ongoing bubble generation at anticoagulant (ac)/draw/return manifold and all luer connections were tight.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Customer reported that the trima device alarmed "centrifuge pressure high" during the run.They checked and found that there was ongoing bubble generation at anticoagulant (ac)/draw/return manifold.Patient identifier and age are unknown at this time.Per customer patient status is "good" luer connections were tight and there was no clotting in the channel or in the return reservoir.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer reported that the trima device alarmed "centrifuge pressure high" during the run.They checked and found that there was ongoing bubble generation at anticoagulant (ac)/draw/return manifold.The luer connections were tight and there was no clotting in the channel or in the return reservoir.The customer stated the donor's age was not clear and declined to provide the donor id.Per the customer the patient status is "good" the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.6, d.4, e.1, h.6 h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Per follow up from the customer, the operator checked and found there was ongoing bubble generation at anticoagulant (ac)/draw/return manifold and all luer connections were tight.The customer submitted two videos in lieu of the disposable set to aid investigation.One video shows the donor line connected to the donor¿s arm, and the inlet coil manifold which the customer is tapping.Air is observed in the ac line at the manifold, and the blood flow is noted to be continuous through the inlet line.No air bubbles were present in the inlet, return, or donor lines.Another video shows the sample pouch which wasn¿t inflated with air, and the sample bag clamp was closed.Air bubbles were confirmed to be present along the ac line up to the manifold.The cassette is loaded correctly with blood in the left-hand side, but the ac line is noted to not be loaded correctly; it is flossed in the detector adequately, but the tubing is severely bent and twisted at the filter, between the ac sensor and the cassette.The set is noted to be loaded in the centrifuge correctly, with no lines overlapping.The customer excellence engineer visited the customer site to test and discuss this set with the customer.The 3-way connector of the donor line and the ac filter were leak tested by submerging in water, and both passed tests without abnormalities i.E.No leaks and/or occlusions found.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.The run data file (rdf) was analyzed for this event.Review of the available videos confirmed the presence of air in the ac line near the 3-to-1 manifold; however, no air was observed between the manifold and the donor needle line.This suggests that the air bubbles were most likely drawn from the ac line.Analysis of the run data file did not identify a definitive root cause for the air bubbles in the ac line.Further review of the videos revealed that the ac line appeared to be incorrectly loaded, with a visible kink that may have restricted ac fluid flow.Another potential cause could be a tubing set defect.Investigation of the run data file indicates that a ¿centrifuge pressure too high¿ alert occurred during priming of the tubing kit, immediately followed by an ¿rbc spillover detected¿ alert.The spillover was caused by the early stop of the centrifuge in response to the initial pressure alert.This interruption disrupted blood separation and priming, allowing rbcs to enter the platelet line and pass the rbc detector.Approximately 30 seconds later, a second ¿centrifuge pressure too high¿ alert was triggered, and the operator elected to terminate the procedure.It is most likely that the high centrifuge pressure was caused by air bubbles being present in the centrifuge.The procedure was stopped by the operator during the blood priming phase of the tubing kit, and therefore, no air was returned to the donor.Root cause: a root cause assessment was performed for this complaint.Review of the available video confirmed the presence of air in the ac line near the 3-to-1 manifold; however, no air was observed between the manifold and the donor needle line.This suggests that the air bubbles were most likely drawn from the ac line.Analysis of the run data file did not identify a definitive root cause for the air bubbles in the ac line.Further review of the videos revealed that the ac line appeared to be incorrectly loaded, with a visible kink that may have restricted ac fluid flow.Another potential cause could be a tubing set defect.Investigation of the run data file indicates that a ¿centrifuge pressure too high¿ alert occurred during priming of the tubing kit, immediately followed by an ¿rbc spillover detected¿ alert.The spillover was caused by the early stop of the centrifuge in response to the initial pressure alert.This interruption disrupted blood separation and priming, allowing rbcs to enter the platelet line and pass the rbc detector.Approximately 30 seconds later, a second ¿centrifuge pressure too high¿ alert was triggered, and the operator elected to terminate the procedure.It is most likely that the high centrifuge pressure was caused by air bubbles being present in the centrifuge.The procedure was stopped by the operator during the blood priming phase of the tubing kit, and therefore, no air was returned to the donor.

Brand Name
TRIMA ACCEL
Common Device Name
ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22913304
Report Number1722028-2025-00199
Device Sequence Number15769698
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5803003
Device Lot Number2504154251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer11/03/2025
12/10/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/10/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight78 KG